MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Tachycardia (2095); Cardiac Perforation (2513); Pericardial Effusion (3271); Asystole (4442)
Date of Event 05/09/2025
Type of Reportable Event Death
Event or Problem Description
It was reported a patient death occurred.During a pulmonary vein isolation ablation procedure, a versacross access solution kit was selected for use.The physician obtained access in both right and left femoral vein.Intracardiac echocardiography (ice) imagining was inserted in left femoral vein.The guidewire was advanced to superior vena cava (svc) and then the versacross transseptal sheath as well as the rf wire.The transseptal puncture (tsp) and the rf wire were advanced in the left atrium.There was no difficulty noted with the tsp workflow.The patient had an increased heart rate of 215 bpm that sustained for a minute.Then pericardial effusion (pe) was noted on ice imaging and a pericardiocentesis began.Cardiopulmonary resuscitation (cpr) was started and code blue alarm was called.The patient was asystole.The physician opened patient chest, and blood transfusion began.Cardiac message was performed.Sodium bicarb was given through the sheath.Vasopressors given by ic physician.Aortic cannulation was administered and venous perfusion began.The bypass surgery was initiated.A 90 volt shock administered to heart, however later the patient was declared dead.The autopsy has not been performed yet however it is expected that death was caused by complications due to perforation of cardiac tissue.The device is not expected to be returned for analysis (disposed).The official cause of death was pericardial effusion.The patient had a small left atrium.There are no pre-existing patient conditions that may have caused a complication during the procedure.Medwatch reference mw5170596.It was additionally reported that it was pulled out over a liter of fluid.The patient continued to bleed.When the patient's chest was opened up and it was noticed one perforation in the right ventricle (rv) that they believed may have been caused by the tap for the pericardiocentesis.The left appendage had a couple of perforations as well that they believe was from the dilator.The caller stated they assumed the faradrive catheter and the versacross wire were the cause of the injury.Faradrive sheath and a boston coronary sinus (cs) were in the body when the event occurred.The caller stated they believe the faradrive dilator perforated the left appendage while going transseptal.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22123765
Report Number2124215-2025-35479
Device Sequence Number8841510
Product Code DXF
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824(17)280108(10)36004282
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0036004282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/02/2025
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite